Chaos and coherent structures in partial differential equations

Alejandro Aceves, Hatsuo Adachihara, Christopher Jones, Juan Carlos Lerman, David W. McLaughlin, Jerome V. Moloney, Alan C. Newell

Research output: Contribution to journalArticle

Abstract

This paper addresses the possible connections between chaos, the unpredictable behavior of solutions of finite dimensional systems of ordinary differential and difference equations and turbulence, the unpredictable behavior of solutions of partial differential equations. It is dedicated to Martin Kruskal on the occasion of his 60th birthday.

Original languageEnglish (US)
Pages (from-to)85-112
Number of pages28
JournalPhysica D: Nonlinear Phenomena
Volume18
Issue number1-3
DOIs
StatePublished - 1986

Fingerprint

Coherent Structures
Difference equations
Behavior of Solutions
Ordinary differential equations
Chaos theory
partial differential equations
Partial differential equations
chaos
Chaos
Turbulence
Partial differential equation
difference equations
System of Ordinary Differential Equations
Difference equation
differential equations
turbulence

ASJC Scopus subject areas

  • Applied Mathematics
  • Statistical and Nonlinear Physics

Cite this

Aceves, A., Adachihara, H., Jones, C., Lerman, J. C., McLaughlin, D. W., Moloney, J. V., & Newell, A. C. (1986). Chaos and coherent structures in partial differential equations. Physica D: Nonlinear Phenomena, 18(1-3), 85-112. https://doi.org/10.1016/0167-2789(86)90165-X

Chaos and coherent structures in partial differential equations. / Aceves, Alejandro; Adachihara, Hatsuo; Jones, Christopher; Lerman, Juan Carlos; McLaughlin, David W.; Moloney, Jerome V.; Newell, Alan C.

In: Physica D: Nonlinear Phenomena, Vol. 18, No. 1-3, 1986, p. 85-112.

Research output: Contribution to journalArticle

Aceves, A, Adachihara, H, Jones, C, Lerman, JC, McLaughlin, DW, Moloney, JV & Newell, AC 1986, 'Chaos and coherent structures in partial differential equations', Physica D: Nonlinear Phenomena, vol. 18, no. 1-3, pp. 85-112. https://doi.org/10.1016/0167-2789(86)90165-X
Aceves, Alejandro ; Adachihara, Hatsuo ; Jones, Christopher ; Lerman, Juan Carlos ; McLaughlin, David W. ; Moloney, Jerome V. ; Newell, Alan C. / Chaos and coherent structures in partial differential equations. In: Physica D: Nonlinear Phenomena. 1986 ; Vol. 18, No. 1-3. pp. 85-112.
@article{1546f958fad445bcb2b6677d140680be,
title = "Chaos and coherent structures in partial differential equations",
abstract = "This paper addresses the possible connections between chaos, the unpredictable behavior of solutions of finite dimensional systems of ordinary differential and difference equations and turbulence, the unpredictable behavior of solutions of partial differential equations. It is dedicated to Martin Kruskal on the occasion of his 60th birthday.",
author = "Alejandro Aceves and Hatsuo Adachihara and Christopher Jones and Lerman, {Juan Carlos} and McLaughlin, {David W.} and Moloney, {Jerome V.} and Newell, {Alan C.}",
year = "1986",
doi = "10.1016/0167-2789(86)90165-X",
language = "English (US)",
volume = "18",
pages = "85--112",
journal = "Physica D: Nonlinear Phenomena",
issn = "0167-2789",
publisher = "Elsevier",
number = "1-3",

}

TY - JOUR

T1 - Chaos and coherent structures in partial differential equations

AU - Aceves, Alejandro

AU - Adachihara, Hatsuo

AU - Jones, Christopher

AU - Lerman, Juan Carlos

AU - McLaughlin, David W.

AU - Moloney, Jerome V.

AU - Newell, Alan C.

PY - 1986

Y1 - 1986

N2 - This paper addresses the possible connections between chaos, the unpredictable behavior of solutions of finite dimensional systems of ordinary differential and difference equations and turbulence, the unpredictable behavior of solutions of partial differential equations. It is dedicated to Martin Kruskal on the occasion of his 60th birthday.

AB - This paper addresses the possible connections between chaos, the unpredictable behavior of solutions of finite dimensional systems of ordinary differential and difference equations and turbulence, the unpredictable behavior of solutions of partial differential equations. It is dedicated to Martin Kruskal on the occasion of his 60th birthday.

UR - http://www.scopus.com/inward/record.url?scp=0006931178&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0006931178&partnerID=8YFLogxK

U2 - 10.1016/0167-2789(86)90165-X

DO - 10.1016/0167-2789(86)90165-X

M3 - Article

VL - 18

SP - 85

EP - 112

JO - Physica D: Nonlinear Phenomena

JF - Physica D: Nonlinear Phenomena

SN - 0167-2789

IS - 1-3

ER -